Advanced Search
Article Contents
Article Contents

Lyapunov functions and global stability for a discretized multigroup SIR epidemic model

Abstract Related Papers Cited by
  • In this paper, a discretized multigroup SIR epidemic model is constructed by applying a nonstandard finite difference schemes to a class of continuous time multigroup SIR epidemic models. This discretization scheme has the same dynamics with the original differential system independent of the time step, such as positivity of the solutions and the stability of the equilibria. Discrete-time analogue of Lyapunov functions is introduced to show that the global asymptotic stability is fully determined by the basic reproduction number $R_0$.
    Mathematics Subject Classification: Primary: 31C20, 34D23.


    \begin{equation} \\ \end{equation}
  • [1]

    J. Bruggeman, H. Burchard, B. W. Kooi and B. Sommeijer, A second-order, unconditionally positive, mass-conserving integration scheme for biochemical systems, Appl. Numer. Math., 57 (2007), 36-58.doi: 10.1016/j.apnum.2005.12.001.


    D. Ding and X. Ding, Global stability of multi-group vaccination epidemic models with delays, Nonlinear Anal.-Real World Appl.,12 (2011), 1991-1997.doi: 10.1016/j.nonrwa.2010.12.015.


    D. Ding, X. Wang and X. Ding, Global Stability of Multigroup Dengue Disease Transmission Model, Journal of Applied Mathematics., 2012 (2012), Article ID 342472, 11pages.doi: 10.1155/2012/342472.


    D. Ding and X. Ding, A non-standard finite difference scheme for an epidemic model with vaccination, J. Differ. Equ. Appl., 19 (2013), 179-190.doi: 10.1080/10236198.2011.614606.


    Y. Enatsu, Y. Nakata, Y. Muroya, G. Izzo and A. Vecchio, Global dynamics of difference equations for SIR epidemic models with a class of nonlinear incidence rates, J. Differ. Equ. Appl., 18 (2012), 1163-1181.doi: 10.1080/10236198.2011.555405.


    Y. Enatsu, Y. Nakata and Y. Muroya, Global stability for a class of discrete SIR epidemic models, Math. Biosci. Eng., 7 (2010), 347-361.doi: 10.3934/mbe.2010.7.347.


    H. Guo and M. Y. Li, Global dynamics of a staged progression model for infectious diseases, Math. Biosci. Eng., 3 (2006), 513-525.doi: 10.3934/mbe.2006.3.513.


    H. Guo, M. Y. Li and Z. Shuai, Global stability of the endemic equilibrium of multigroup SIR epidemic models, Can. Appl. Math. Q., 14 (2006), 259-284.


    H. W. Hethcote, The mathematics of infectious diseases, SIAM Review., 42 (2000), 599-653.doi: 10.1137/S0036144500371907.


    R. A. Horn and C. R. Johnson, Martrix Analysis, Post and Telecom Press, 2005.


    S. Jang and N. Elaydi, Difference equations from discretization of a continuous epidemic model with immigration of infectives, Can. Appl. Math. Q., 11 (2003), 93-105.


    A. Lajmanovich and J. A. Yorke, A deterministic model for gonorrhea in a nonhomogeneous population, Math. Biosci., 28 (1976), 221-236.doi: 10.1016/0025-5564(76)90125-5.


    A. Lajmanovich and J. A. Yorke, A deterministic model for gonorrhea in a nonhomogeneous population, Math. Biosci., 28 (1976), 221-236.doi: 10.1016/0025-5564(76)90125-5.


    M. Y. Li, J. R. Graef, L. Wang and J. Karsai, Global dynamics of a SEIR model with varying total population size, Math. Biosci., 160 (1999), 191-213.doi: 10.1016/S0025-5564(99)00030-9.


    M. Y. Li, Z. Shuai and C. Wang, Global stability of multi-group epidemic models with distributed delays, J. Math. Anal. Appl., 361 (2010), 38-47.doi: 10.1016/j.jmaa.2009.09.017.


    R. E. Mickens, In: Applications of Nonstandard Finite Difference Schemes, World Scientific, Singapore, 2000.doi: 10.1142/9789812813251.


    R. E. Mickens, Advances in the Applications of Nonstandard Finite Diffference Schemes, World Scientific, Singapore, 2005.doi: 10.1142/9789812703316.


    R. E. Mickens, Nonstandard Finite Difference Models of Differential Equations, World Scientific, Singapore, 1994.


    S. M. Moghadas and A. B. Gumel, A mathematical study of a model for childhood diseases with non-permanent immunity, J. Comput. Appl. Math., 157 (2003), 347-363.doi: 10.1016/S0377-0427(03)00416-3.


    K. C. Patidar, On the use of nonstandard finite difference methods, J. Differ. Equ. Appl. 11 (2005), 735-758.doi: 10.1080/10236190500127471.


    L.-I. W. Roeger, Nonstandard finite-difference schemes for the Lotka-Volterra systems: Generalization of Mickens's method, J. Differ. Equ. Appl., 12 (2006), 937-948.doi: 10.1080/10236190600909380.


    L.-I. W. Roeger, Dynamically consistent discrete Lotka-Volterra competition models derived from nonstandard finite-difference schemes, Discret. Contin. Dyn. Syst. B., 9 (2008), 415-429.doi: 10.3934/dcdsb.2008.9.415.


    L.-I. W. Roeger and R. Gelca, Dynamically consistent discrete-time Lotka-Volterra competition models, Discret. Contin. Dyn. Syst., (2009), 650-658.


    L.-I. W. Roeger, Exact nonstandard finite-difference methods for a linear system-the case of centers, J. Differ. Equ. Appl., 14 (2008), 381-389.doi: 10.1080/10236190701607669.


    L.-I. W. Roeger, A nonstandard discretization method for Lotka-Volterra models that preserves periodic solutions, J. Differ. Equ. Appl., 11 (2005), 721-733.doi: 10.1080/10236190500127612.


    M. Sekiguchi and E. Ishiwata, Global dynamics of a discretized SIRS epidemic model with time delay, J. Math. Anal. Appl., 371 (2010), 195-202.doi: 10.1016/j.jmaa.2010.05.007.


    H. Shu, D. Fan and J. Wei, Global stability of multi-group SEIR epidemic models with distributed delays and nonlinear transmission, Nonlinear Anal.-Real World Appl., 13 (2012), 1581-1592.doi: 10.1016/j.nonrwa.2011.11.016.


    Y. Wang, Dynamics of a nonstandard finite-difference scheme for delay differential equations with unimodal feedback, Commun. Nonlinear Sci. Numer. Simul., 17 (2012), 3967-3978.doi: 10.1016/j.cnsns.2012.02.023.


    Z. Yuan and L. Wang, Global stability of epidemiological models with group mixing and nonlinear incidence rates, Nonlinear Anal.-Real World Appl., 11 (2010), 995-1004.doi: 10.1016/j.nonrwa.2009.01.040.


    D. Zwillinger, Handbook of Differential Equations, Academic Press, Boston, 1989.

  • 加载中

Article Metrics

HTML views() PDF downloads(342) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint